High Wind, Northern Houghton
- When
- February 18, 4:00 AM EST to 10:00 AM EST
- Where
- Northern Houghton forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Strong west winds in the wake of a powerful cold front resulted in downed trees and power lines over portions of west and north central Upper Michigan on the 18th. Lake effect snow and extreme blowing snow also resulted in blizzard conditions over the Keweenaw Peninsula.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
Strong west winds in the wake of a powerful cold front resulted in downed trees and power lines over portions of west and north central Upper Michigan on the 18th. Lake effect snow and extreme blowing snow also resulted in blizzard conditions over the Keweenaw Peninsula.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 18, 12:35 AM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1235 AM EST FRI FEB 18 2011
UPDATED AVIATION DISCUSSION FOR 06Z TAFS
.SHORT TERM /TONIGHT AND FRIDAY/...
FOG HAS BEEN DENSE IN SPOTS TODAY...BUT IS SHOWING SIGNS OF
BEGINNING TO LIFT...AT LEAST A BIT. PROBABLY WILL NOT BE RID OF THE
FOG UNTIL LEAD TROUGH MOVES THROUGH LATER THIS EVENING...BRINGING
WINDS AROUND TO MORE SSW AND LEADING TO A BIT OF MIXING. WILL
CONTINUE TO MENTION LOCALLY DENSE FOG IN VARIOUS
PRODUCTS...SPSMQT...HWOMQT...FOR THE EVENING. DZ REMAINS
POSSIBLE...BUT THUS FAR TODAY...IT HAS BEEN VERY SPOTTY AND MAINLY
FOCUSED IN THE SE TO E CWA.
NO MAJOR CHANGES IN FCST THINKING WITH STRONG SFC LOW LIFTING NORTH
OF LK SUPERIOR TONIGHT INTO FRIDAY. DEEPENING LOW WILL LEAD TO A
VERY STRONG WIND EVENT ACROSS MUCH OF UPR MI FOR LATE TONIGHT INTO
FRIDAY. HEADLINES REMAIN THE SAME...DID SPEED UP TIMING SLIGHTLY FOR
START TIME OF HIGH WIND WARNING/WIND ADVY FOR EASTERN CWA AS WINDS
SHIFT TO THE WEST BTWN 15-18Z ON FRIDAY. NAM A BIT WEAKER WITH MSLP
THROUGH TONIGHT...BUT OVERALL THERE IS STILL GOOD MODEL CONSISTENCY
WITH SLP AND ASSOCIATED WINDS. GREATEST WINDS LATER TONIGHT FIRST
DEVELOP ON KEWEENAW OUT INTO WRN AND NCNTRL LK SUPERIOR WHERE
ISALLOBARIC WIND COMPONENT BOOST TO THE WIND IS MOST FAVORABLE. WRLY
925MB-850MB WINDS INCREASE TO 50-60 KTS BY 12Z FRIDAY OVR LK
SUPERIOR AND KEWEENAW. AS THIS OCCURS...STRONG COLD AIR ADVECTION
THROUGH H85 LEADS TO RAPIDLY INCREASING SFC-850MB LAPSE RATES.
COMBINE THE MIXING/INSTABILITY WITH TIGHT PRESSURE GRADIENT ON
SOUTHERN FLANK OF 980-985MB LOW PRESSURE IN ONTARIO AND APPEARS THAT
A SIGNIFICANT WIND EVENT IS IN STORE. EXPECT GUSTS TO PEAK TOWARD 60
MPH OVR THE EXPOSED KEWEENAW PENINSULA AND ALONG LK SUPERIOR EAST OF
MUNISING. FARTHER INLAND AND TOWARD WI BORDER...GUSTS OF 40-50 MPH
SEEM POSSIBLE. ALONG WITH THE WIND...THE FALLING TEMPS WILL BE QUITE
NOTICEABLE AS READINGS FREEFALL THROUGH THE DAY...BOTTOMING OUT IN
THE TEENS WEST HALF BY LATE AFTN. WX OF NOTE WILL BE OVR NW CWA WITH
INCREASING POTENTIAL OF LK EFFECT. SUCH STRONG WINDS WILL LIMIT
RESIDENCE TIME OF ANY PARCELS OVR WRN LK SUPERIOR AND WITH MOISTURE
BLO H7 ONLY MARGINALLY GOOD FOR LES...DO NOT EXPECT MUCH FOR SNOW
ACCUMS OVR KEWEENAW. WHATEVER SNOW IS OCCURRING THOUGH WILL BE
BLOWING AROUND SIGNIFICANTLY AND LEAD TO REDUCED VSBY. JUST KEPT THE
WIND HEADLINES IN PLACE FOR NOW AS THAT WILL BE THE LARGER HAZARD.
.LONG TERM 00Z SAT ONWARD...
UPPER AIR PATTERN CONSISTS OF A CLOSED 500 MB LOW SOUTH OF JAMES BAY
00Z SAT WITH RIDGING OVER THE ROCKIES AND GULF COAST AND TROUGHING
ON THE WEST COAST 00Z SAT. AN UPPER LEVEL RIDGE THEN BUILDS IN FOR
SAT WITH ANOTHER TROUGH COMING IN ON SUN. THE NAM AND GFS BOTH SHOW
A SIGNIFICANT WINTER STORM FOR SUN WHILE THE 00Z ECMWF DOES NOT. 12Z
ECMWF STILL MAINTAINS A FURTHER SOUTH AND SLOWER TRACK THAN THE NAM
AND GFS. HARD TO FIGURE OUT SUNDAY...BUT WENT WITH COMPROMISE WHICH
IS CLOSER TO THE MANUAL PROGS AND NOT AS FAST AS THE NAM AND GFS
ARE...BUT NOT AS SLOW AS THE ECMWF IS EITHER. WENT MIDDLE OF THE
ROAD FOR THIS FORECAST AND SPLIT THE DIFFERENCES BETWEEN THE NAM/GFS
AND THE ECMWF. WHAT THIS MEANT IS A MAJOR CHANGE TO THE WEATHER AND
POPS FOR SUNDAY AND SUNDAY NIGHT AND HAD TO MAKE A MAJOR OVERHAUL TO
THOSE PERIODS. WITH SYSTEM SNOW MUCH FURTHER NORTH NOW...LAKE
ENHANCEMENT COMES INTO PLAY AND WENT LIKELY POPS ON SUN INTO SUNDAY
EVENING FOR THE SOUTH AND ALSO FOR EAST AFFECTED LAKE EFFECT SNOW
BELTS. FOR MON...LAKE EFFECT TAKES BACK OVER AS THE SYSTEM LEAVES
WITH ITS MOISTURE. HIGHLIGHTED THIS POTENTIAL SIGNIFICANT WINTER
STORM IN THE HWO AND MENTIONED FOR PEOPLE TO LISTEN FOR FURTHER
UPDATES. HOPEFULLY...THIS SYSTEM WILL RESOLVE ITSELF AS THE TIME
GETS CLOSER AS THERE IS NO CONTINUITY IN IT FOR RIGHT NOW. THE 12Z
RUN IS THE FIRST TO REALLY CRANK THIS SYSTEM UP. 12Z RUN FROM
YESTERDAY HAD IT WELL SOUTH...YET NOW THE 12Z RUN TODAY BRINGS IT
MUCH FURTHER NORTH. LATER SHIFTS WILL HAVE TO WATCH. CONFIDENCE IS
VERY LOW TO GO WITH A WINTER STORM WATCH NOW...BUT WILL HAVE LATER
SHIFTS SEE IF THIS CONTINUITY AND FURTHER NORTH TRACK CONTINUE.
IN THE EXTENDED...ECMWF...GFS AND CANADIAN ALL SHOW A 500 MB TROUGH
IN THE UPPER GREAT LAKES 00Z MON WITH A RIDGE OVER THE SE U.S. AND
BROAD TROUGHING OVER THE PLAINS. THE BROAD TROUGH PUSHES EAST AND
GETS DAMPENED OUT 00Z TUE WITH RIDGING COMING INTO THE UPPER GREAT
LAKES 00Z WED AND THU. LAKE EFFECT SNOW WILL WIND DOWN THROUGH MON
NIGHT AND WENT DRY THEREAFTER. THERE LOOKS TO BE A CHANCE OF PCPN ON
THU...BUT MOISTURE IS REALLY LIMITED AND DID NOT PUT IN AT THIS TIME
AS IT WOULD BE A SLIGHT CHANCE ANYWAY AS A COLD FRONT COMES THROUGH.
FOLLOWED 00Z ECMWF FOR THIS FORECAST WHICH WAS VERY CLOSE TO THE
MANUAL PROGS. TEMPERATURES LOOK TO BE AT OR BELOW NORMAL THROUGH THE
PERIOD.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
EXPECT VFR CONDITIONS AT SAW AND CMX TO LOWER TO IFR AFT 08Z AS LOW
LEVEL MOISTURE RETURNS TO THE AREA ON SOUTHERLY WINDS LATE TONIGHT.
ARRIVAL OF THE STRONGER WINDS IS MORE ALOFT...SO HAVE INCLUDED
LOW-LEVEL WIND SHEAR AT BOTH SITES LATE TONIGHT INTO THURSDAY.
EXPECT IFR AND POTENTIALLY EVEN LIFR CIGS TO DEVELOP/MOVE INTO BOTH
LOCATIONS BY LATE TONIGHT. BEST CHANCE FOR LIFR CIGS WILL BE AT KSAW
WITH FAVORABLE SRLY WINDS. GIVEN THE EXTENT OF MOISTURE MOVING IN FM
THE SOUTH...THERE SEEMS TO BE SOME RISK OF LIFR VSBY AT KSAW BY
DAYBREAK ON THURSDAY. FCST WILL GO WITH A MORE CONSERVATIVE IFR VSBY
FOR NOW SINCE THERE IS SOME WIND AND WIND DIRECTION IS NOT THE IDEAL
SE FOR SUB IFR VSBY. EXPECT DIURNAL IMPROVEMENT IN VSBYS BY MID
AFTERNOON WITH A SLIGHT IMPROVEMENT OF CIGS TO IFR.
&&
.MARINE /FOR 4PM LAKE SUPERIOR FORECAST ISSUANCE/...
A LOW PRESSURE SYSTEM MOVING OUT OF THE NORTHERN PLAINS THIS AFTN WILL
MOVE THROUGH SOUTHERN ONTARIO TONIGHT AND OVER JAMES BAY ON FRIDAY.
COLD AIR POURING IN BEHIND THIS SYSTEM WILL HELP PRODUCE STORM FORCE
WINDS TO 50KTS FROM WEST TO EAST ACROSS THE LAKE LATE TONIGHT AND
FRIDAY. STORM WARNINGS AND HEAVY FREEZING SPRAY WARNINGS ARE IN EFFECT
FOR FRIDAY INTO SATURDAY MORNING. HIGH PRESSURE BUILDING OVER THE
WESTERN LAKE LATE FRIDAY AFTERNOON AND EVENING WILL QUICKLY DECREASE
THE WINDS FRIDAY NIGHT AND SATURDAY MORNING. THE HIGH WILL KEEP
WINDS LIGHT SATURDAY NIGHT BEFORE NORTHERLY WINDS INCREASE TO GALE
FORCE SUNDAY AND SUNDAY NIGHT AS AN INVERTED LOW PRESSURE TROUGH
MOVES FROM UPPER MICHIGAN TO THE LOWER GREAT LAKES.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
HIGH WIND WARNING FROM 4 AM EARLY THIS MORNING TO 10 PM EST THIS
EVENING FOR MIZ001-003.
WIND ADVISORY FROM 4 AM EST /3 AM CST/ EARLY THIS MORNING TO 10
PM EST /9 PM CST/ THIS EVENING FOR MIZ002-009-084.
WIND ADVISORY FROM 7 AM THIS MORNING TO 1 AM EST SATURDAY FOR
MIZ004-005.
WIND ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY FOR
MIZ085.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 4 AM EST SATURDAY
FOR MIZ006-007.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING FROM 1 PM THIS AFTERNOON TO 1 PM
EST SATURDAY FOR LSZ266-267.
STORM WARNING FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR LSZ266-267.
HEAVY FREEZING SPRAY WARNING FROM 7 AM EST /6 AM CST/ THIS
MORNING TO 7 AM EST /6 AM CST/ SATURDAY FOR LSZ162-263>265.
GALE WARNING UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR LSZ162.
STORM WARNING FROM 4 AM EARLY THIS MORNING TO 7 PM EST THIS
EVENING FOR LSZ264.
STORM WARNING FROM 4 AM EARLY THIS MORNING TO 1 PM EST THIS
AFTERNOON FOR LSZ263.
STORM WARNING FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR LSZ265.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...07
AVIATION...VOSS
MARINE...JLAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 429 PM EST THU FEB 17 2011 LSZ162-240>251-263>267-181300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 429 PM EST THU FEB 17 2011 /329 PM CST THU FEB 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SOUTHWEST TO WEST GALE AND STORM FORCE WINDS TO 50 KNOTS ARE EXPECTED LATE TONIGHT ACROSS THE WEST HALF OF LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST TO NORTHWEST GALE FORCE WINDS TO 45 KNOTS AND STORM FORCE WINDS TO 50 KNOTS ARE EXPECTED FRIDAY AND FRIDAY NIGHT ACROSS ALL OF LAKE SUPERIOR. HEAVY FREEZING SPRAY IS ALSO EXPECTED FRIDAY AND FRIDAY NIGHT. SEE THE LATEST MARINE WEATHER STATEMENT FOR FURTHER DETAILS. NORTHWEST GALES TO 40 KNOTS AND HEAVY FREEZING SPRAY CAN BE EXPECTED ACROSS EASTERN LAKE SUPERIOR SATURDAY MORNING. SEE THE LATEST MARINE WEATHER STATEMENT FOR FURTHER DETAILS. NORTHEAST GALES TO 40 KNOTS ARE POSSIBLE LATE SUNDAY AFTERNOON THROUGH SUNDAY EVENING ACROSS THE WEST HALF OF LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ001>007-009-084-085-181300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 429 PM EST THU FEB 17 2011 /329 PM CST THU FEB 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT PATCHY DENSE FOG IS EXPECTED TONIGHT EAST OF A LINE FROM BARAGA TO IRON RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED FRIDAY INTO FRIDAY EVENING OVER NORTHERN UPPER MICHIGAN. GUSTS TO 60 MPH ARE EXPECTED OVER THE KEWEENAW PENINSULA AND NEAR LAKE SUPERIOR EAST OF MUNISING. SEE THE LATEST HIGH WIND WARNINGS AND ADVISORIES FOR FURTHER DETAILS. A SIGNIFICANT WET AND HEAVY SNOWFALL IS POSSIBLE SUNDAY AND SUNDAY NIGHT AS A STORM SYSTEM APPROACHES FROM THE SOUTHWESTERN U.S. LISTEN FOR LATER FORECASTS AND UPDATES CONCERNING THIS POSSIBLE SIGNIFICANT SNOW STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF ANY WIND DAMAGE OR HIGH WIND GUSTS WOULD BE GREATLY APPRECIATED. MIZ010>014-181300- IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- 429 PM EST THU FEB 17 2011 /329 PM CST THU FEB 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT PATCHY DENSE FOG IS EXPECTED TONIGHT THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WESTERLY WIND GUSTS TO NEAR 45 MPH ARE POSSIBLE ACROSS FRIDAY INTO FRIDAY EVENING. A SIGNIFICANT AND HEAVY SNOWFALL IS POSSIBLE SUNDAY AND SUNDAY NIGHT AS A STORM SYSTEM APPROACHES FROM THE SOUTHWESTERN U.S. LISTEN FOR LATER FORECASTS AND UPDATES CONCERNING THIS POSSIBLE SIGNIFICANT SNOW STORM. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-181300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 429 PM EST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1054 PM EST THU FEB 17 2011 MIZ001>007-009>014-084-085-181400- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON... HANCOCK...L'ANSE...GWINN...MARQUETTE...GRAND MARAIS...MUNISING... NEWBERRY...IRONWOOD...IRON RIVER...IRON MOUNTAIN...MENOMINEE... ESCANABA...GLADSTONE...MANISTIQUE...KENTON...SIDNAW...SENEY 1054 PM EST THU FEB 17 2011 /954 PM CST THU FEB 17 2011/ ...SLIPPERY CONDITIONS POSSIBLE FOR THE FRIDAY MORNING COMMUTE.. LOOK FOR UNTREATED ROADWAYS...SIDEWALKS AND PARKING LOTS TO BECOME SLIPPERY IN SPOTS ON FRIDAY MORNING AS RAPIDLY FALLING TEMPERATURES CAUSE RESIDUAL SNOWMELT WATER TO TURN TO ICE. TEMPERATURES WILL REMAIN BELOW FREEZING ON FRIDAY...SO THE SLIPPERY CONDITIONS WILL LINGER UNTIL THESE SURFACES ARE TREATED. USE CAUTION WHEN TRAVELING FRIDAY AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. VOSS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
122 AM EST FRI FEB 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM NON-TSTM WND GST FREDA 47.13N 88.82W
02/18/2011 M56 MPH HOUGHTON MI TRAINED SPOTTER
&&
SRFThe national radar mosaic for the moment the first event began.
5 high wind, 2 blizzard, 1 strong wind. Local standard time, as filed.
Extensive damage to power lines was reported in the village of Ontonagon due to the high winds. The Upper Peninsula Power Company reported nearly 150 customers without power into the afternoon of the 19th as relief crews had to be called in from central Wisconsin to help restore full power.
Visibility was one-quarter mile or less in snow and blowing snow from late morning into mid-afternoon as winds frequently gusted over 60 mph.
Visibility was one-quarter mile or less in snow and blowing snow from late morning into mid-afternoon as winds frequently gusted over 55 mph.
Strong winds caused trees to fall on power lines resulting in power outages to approximately 2,000 customers in Marquette County.
The GLOS at Grand Marais measured wind gusts to 65 mph during the event. The high winds downed trees and caused some sporadic power outages for communities along the Lake Superior shoreline.
Wind gusts estimated to be over 60 mph caused downed trees and sporadic power outages...mainly for communities along the Lake Superior shoreline.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284289, 284321, 284295, 284303, 284305, 284322, 284330, 284333.